Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 27, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 12, 2025, 11:41 PM MST for 7 counties in Montana. It took effect at Nov 13, 2025, 12:00 PM MST. It was in force for 26 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 12, 2025, 11:41 PM MST (06:41 UTC)
- In effect from
- Nov 13, 2025, 12:00 PM MST
- Expired
- Nov 14, 2025, 1:35 PM MST
- In force
- 26 hr
- Issued by
- NWS Great Falls, MT
Counties Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 1:00 PM MST | NON-TSTM WND GST 65 | 8 Wsw Saint Mary, MT | Mesonet station SNPMT Sunpoint. |
| Nov 13, 1:21 PM MST | NON-TSTM WND GST 83 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Nov 13, 1:40 PM MST | NON-TSTM WND GST 76 | 9 Ese East Glacier Park, MT | 76 mph wind gust at Dog Gun Lake Mesonet site. |
| Nov 13, 1:45 PM MST | NON-TSTM WND GST 68 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Nov 13, 2:21 PM MST | NON-TSTM WND GST 85 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Nov 13, 3:30 PM MST | NON-TSTM WND GST 58 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Nov 13, 3:30 PM MST | NON-TSTM WND GST 72 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Nov 13, 3:45 PM MST | HIGH SUST WINDS 51 | 2 Se Browning, MT | High sustained wind of 51 mph from 245 PM until 345 PM. Mesonet station MTBWG Browning (MT DOT). |
| Nov 13, 4:00 PM MST | NON-TSTM WND GST 75 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Nov 13, 4:20 PM MST | NON-TSTM WND GST 78 | 14 E Saint Mary, MT | Montana mesonet station Wetzel NE peak gust so far today. |
| Nov 13, 4:30 PM MST | NON-TSTM WND GST 86 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Nov 13, 4:45 PM MST | NON-TSTM WND GST 63 | 5 Se Browning, MT | Mesonet station SHBM Browning. |
| Nov 13, 4:45 PM MST | NON-TSTM WND GST 87 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Nov 13, 5:00 PM MST | NON-TSTM WND GST 89 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Nov 13, 5:10 PM MST | HIGH SUST WINDS 54 | 14 E Saint Mary, MT | Montana mesonet station Wetzel NE measured sustained winds averaging 54 mph over the hour prior to the report time. |
| Nov 13, 5:21 PM MST | NON-TSTM WND GST 63 | Browning, MT | Mesonet station BGRM8 Browning RAWS. |
| Nov 13, 5:30 PM MST | HIGH SUST WINDS 60 | 2 Se Browning, MT | Sustained winds averaged 60 mph over the hour prior to the report time at the MT DOT sensor near Browning. |
| Nov 13, 5:50 PM MST | NON-TSTM WND GST 58 | 6 Wnw Sunburst, MT | 58 mph wind gust at the Sunburst MT Mesonet site. |
| Nov 13, 9:15 PM MST | NON-TSTM WND GST 58 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Nov 13, 10:45 PM MST | NON-TSTM WND GST 73 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
| Nov 13, 11:15 PM MST | HIGH SUST WINDS 50 | 14 W Bynum, MT | Sustained winds averaged 50 mph over the hour prior to the report time at mesonet station Dellwo DELMT. |
| Nov 14, 12:16 AM MST | NON-TSTM WND GST 58 | 8 Ssw Choteau, MT | Mesonet station MTCTS Choteau South Us-287 Mp 56.0. |
| Nov 14, 3:45 AM MST | NON-TSTM WND GST 61 | 2 Sse Geyser, MT | Mesonet station MTGYS Geyser (MT DOT). |
| Nov 14, 4:30 AM MST | HIGH SUST WINDS 46 | 2 Sse Geyser, MT | MTGYS Geyser (MT DOT) average sustained winds of 46 mph between 0330 and 0430 local time. |
| Nov 14, 5:30 AM MST | NON-TSTM WND GST 62 | 2 Sse Geyser, MT | Mesonet station MTGYS Geyser (MT DOT). |
| Nov 14, 5:52 AM MST | NON-TSTM WND GST 62 | 7 Ese Hilger, MT | Mesonet station JPKM8 Judith Peak RAWS. |
| Nov 14, 6:15 AM MST | NON-TSTM WND GST 58 | 3 Sw Lewistown, MT | ASOS station KLWT Lewistown Airport. |
| Nov 14, 7:29 AM MST | HIGH SUST WINDS 45 | 2 Sse Geyser, MT | Mesonet station MTGYS Geyser (MT DOT) measured sustained winds of 45 mph between 3:30am to 5:30am local time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 6.7 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS75 KTFX 130641 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1141 PM MST Wed Nov 12 2025 MTZ301-302-140000- /O.UPG.KTFX.HW.A.0027.251113T1900Z-251115T0000Z/ /O.NEW.KTFX.HW.W.0027.251113T1900Z-251115T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Kiowa, Heart Butte, Babb, Dupuyer, Marias Pass, Saint Mary, Logan Pass, East Glacier Park, and Browning 1141 PM MST Wed Nov 12 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO 5 PM MST FRIDAY... * WHAT...Southwest winds 40 to 55 mph with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...From noon Thursday to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds initially build this afternoon along the immediate eastern slopes of the Rocky Mountain Front, eventually spreading eastward in the late afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ307-308-140000- /O.UPG.KTFX.HW.A.0027.251113T2200Z-251115T0000Z/ /O.NEW.KTFX.HW.W.0027.251113T2200Z-251115T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Bynum, Pendroy, Rogers Pass, and Choteau 1141 PM MST Wed Nov 12 2025 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THURSDAY TO 5 PM MST FRIDAY... * WHAT...Southwest winds 35 to 50 mph with gusts up to 75 mph expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 3 PM Thursday to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds initially build late this afternoon along the immediate eastern slopes of the Rocky Mountain Front, eventually spreading eastward in the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-140000- /O.UPG.KTFX.HW.A.0027.251114T0000Z-251115T0000Z/ /O.NEW.KTFX.HW.W.0027.251114T0000Z-251115T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Cut Bank, and Ethridge 1141 PM MST Wed Nov 12 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 5 PM Thursday to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of strongest winds is forecast after sunset today and before sunrise Friday morning. Additional periods of gusty winds follow into Friday afternoon, but are not forecast to be as potent at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AM
3 follow-up statements
474 WWUS75 KTFX 132046 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 146 PM MST Thu Nov 13 2025 MTZ313-141215- /O.EXB.KTFX.HW.W.0027.251114T0300Z-251115T0000Z/ Judith Basin County and Judith Gap- Including the following locations: Geyser, Windham, Hobson, Moccasin, Raynesford, Stanford, and Benchland 146 PM MST Thu Nov 13 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Judith Basin County and Judith Gap. * WHEN...From 8 PM this evening to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of strongest winds is forecasted between late tonight and Friday morning. Additional periods of gusty winds follow into Friday afternoon, but are not forecasted to be as potent at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301-302-141215- /O.CON.KTFX.HW.W.0027.000000T0000Z-251115T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Marias Pass, Heart Butte, Dupuyer, Browning, East Glacier Park, Saint Mary, Logan Pass, Kiowa, and Babb 146 PM MST Thu Nov 13 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...Southwest winds 40 to 55 mph with gusts up to 85 mph expected. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...Until 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds initially build this afternoon along the immediate eastern slopes of the Rocky Mountain Front, eventually spreading eastward in the late afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ307-308-141215- /O.CON.KTFX.HW.W.0027.251113T2200Z-251115T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Pendroy, Rogers Pass, Choteau, and Bynum 146 PM MST Thu Nov 13 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...Southwest winds 35 to 50 mph with gusts up to 75 mph expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds initially build late this afternoon along the immediate eastern slopes of the Rocky Mountain Front, eventually spreading eastward in the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-141215- /O.CON.KTFX.HW.W.0027.251114T0000Z-251115T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Santa Rita, and Ethridge 146 PM MST Thu Nov 13 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From 5 PM this afternoon to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of strongest winds is forecast after sunset today and before sunrise Friday morning. Additional periods of gusty winds follow into Friday afternoon, but are not forecast to be as potent at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Wilson
268 WWUS75 KTFX 140851 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 151 AM MST Fri Nov 14 2025 MTZ301-302-150000- /O.CON.KTFX.HW.W.0027.000000T0000Z-251115T0000Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Browning, Marias Pass, Dupuyer, Saint Mary, Babb, Heart Butte, East Glacier Park, Logan Pass, and Kiowa 151 AM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-150000- /O.CON.KTFX.HW.W.0027.000000T0000Z-251115T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Ethridge, and Santa Rita 151 AM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ307-308-150000- /O.CON.KTFX.HW.W.0027.000000T0000Z-251115T0000Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Choteau, Rogers Pass, Pendroy, and Bynum 151 AM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ313-150000- /O.CON.KTFX.HW.W.0027.000000T0000Z-251115T0000Z/ Judith Basin County and Judith Gap- Including the following locations: Raynesford, Stanford, Geyser, Hobson, Windham, Benchland, and Moccasin 151 AM MST Fri Nov 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Judith Basin County and Judith Gap. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
107 WWUS75 KTFX 142035 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 135 PM MST Fri Nov 14 2025 MTZ301>303-307-308-313-142145- /O.CAN.KTFX.HW.W.0027.000000T0000Z-251115T0000Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains-Judith Basin County and Judith Gap- Including the following locations: Ethridge, Heart Butte, Kiowa, Raynesford, Cut Bank, Geyser, Moccasin, East Glacier Park, Choteau, Stanford, Bynum, Benchland, Dupuyer, Marias Pass, Saint Mary, Babb, Logan Pass, Rogers Pass, Santa Rita, Pendroy, Windham, Browning, and Hobson 135 PM MST Fri Nov 14 2025 ...HIGH WIND WARNING IS CANCELLED... Gusts up to 40 mph remain possible through the rest of the afternoon, however, the threat for high winds has ended. $$ Glinskas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 12, 10:05 PM MST, 1 hour 36 minutes earlier. Its key messages:
- Gusty winds return tomorrow with strong winds along the Rocky Mountain Front.
- More seasonable temperatures return over the weekend.
- Increased chances for at least some precipitation next week.
Area forecast discussion, Nov 12, 10:05 PM MST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1005 PM MST Wed Nov 12 2025 Aviation Section Updated. .KEY MESSAGES... - Gusty winds return tomorrow with strong winds along the Rocky Mountain Front. - More seasonable temperatures return over the weekend. - Increased chances for at least some precipitation next week. && .UPDATE... /Issued 814 PM MST Wed Nov 12 2025/ Updated forecast is out. The forecast for tonight is on track. With cloud cover and wind, temperatures should not fall too much more tonight. The adjustment in the forecast was for Thursday, with the high wind watch starting a bit earlier along the front range of the Rockies. The latest HRRR has stronger winds earlier Thursday afternoon starting first along the US/Canadian border, then working their way south along the Rocky Mountain Front during the afternoon. Thus the start times were pushed up a bit along the front range. It still looks to be Thursday evening when the strong winds arrive in the Cut Bank area. With winds of 70 to 90 mph aloft, some wind gusts of 65 to 85 mph look reasonable at the surface with this wind event. Brusda && .DISCUSSION... /Issued 814 PM MST Wed Nov 12 2025/ - Meteorological Overview: Upper level ridging across the area today will provide one additional warm and tranquil weather day across North Central and Southwestern Montana today before an approaching trough results in a ridge breakdown Thursday afternoon and Friday. Ahead of this trough, temperatures will remain on the warm side today and Thursday, with most areas getting into the mid to upper 60s across the lower elevations on Thursday. However, as the ridge begins to break down, winds will be on the increase Thursday afternoon and evening, with a few 60-75 mph wind gusts possible along the Rocky Mountain Front around and after sunset Thursday. As the ridge breakdown progresses, winds will spill out onto the adjacent plains Friday before a Canadian Cold Front pushes into the area Friday afternoon and evening, bringing an end to the winds. As the front pushes through the area, a few areas of rain and mountain snow will be possible, but impacts are expected to be minor with this round of precipitation. Surface high pressure will set up across Eastern Montana on Saturday, bringing a period of more seasonable temperatures and more tranquil weather conditions to the area for Saturday and early Sunday, but moisture streaming in from the Southwest will begin to push into Southwestern Montana by the afternoon as Southwesterly flow aloft sets up. With this flow overhead, a parade of weak disturbances will slide through the area, bringing periods of light rain and mountain snow to mainly Southwestern Montana through midweek. - Forecast Confidence & Scenarios: Winds Thursday and Friday: The most impactful area of uncertainty is the forecasted wind event Thursday evening through Friday as the upper level ridge breaks down. While winds are likely to be gusty along the Rocky Mountain Front with gusts in excess of 60 mph, the extent of how far east across the plains these winds reach remains a bit uncertain. Currently, ensemble guidance seems to be split around 50/50 as to whether or not winds over 60 mph will get outside the core windy areas where High Wind Criteria is a bit higher, and if those core areas will see 75 mph. Right now it seems slightly more likely than not that both the core areas will hit 75 mph and that areas in and around Cut Bank see winds near or in excess of 60 mph. Ludwig && .AVIATION... 13/06Z TAF Period VFR conditions prevail this TAF period. Gusty surface winds develop through the day Thursday, with increasing risk for mountain wave turbulence in the afternoon and evening along the Rocky Mountain Front. Instances of low-level wind shear increase after sunset Thursday in areas where surface winds diminish. -AM The KWYS TAF will not be issued until airport operations resume next spring. && .PRELIMINARY POINT TEMPS/POPS... GTF 42 68 51 60 / 0 0 10 20 CTB 37 63 43 51 / 0 0 20 30 HLN 38 65 44 57 / 0 0 30 50 BZN 34 65 40 59 / 0 0 20 50 WYS 26 51 31 44 / 10 0 30 70 DLN 34 61 38 56 / 0 0 30 40 HVR 32 66 45 58 / 0 0 0 20 LWT 39 66 46 60 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday afternoon through Friday afternoon for East Glacier Park Region-Northern High Plains. High Wind Watch from Thursday afternoon through Friday afternoon for Southern High Plains-Southern Rocky Mountain Front. High Wind Watch from Thursday afternoon through Friday afternoon for Eastern Glacier, Western Toole, and Central Pondera. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.